# SDR CA110609001

- Difficulty date: June 6, 2011
- Submitted: September 9, 2011
- Operation: General aviation
- Engine: Pwa PT6A28
- System (JASC): 7250 · Turbine Section
- Part: Blade
- Condition: Failed
- Location: Engine
- Stage of operation: NR
- How discovered: V
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

EIR PT6A 2011-051 CONFIRMED INTERNAL ENGINE FAILURE.  THE INTERNAL ENGINE FAILURE WAS CAUSED BY A CT BLADE FAILURE. THE BLADE FAILED AT THE LAST FIRTREE SERRATION CAUSING HEAVY IMPACT DAMAGE OF THE SHROUD AND ITS HSG AND ALSO CAUSING HEAVY IMPACT DAMAGE OF THE REMAINING CT BLADES. THE LIBERATED PARTS FURTHER DAMAGED THE DOWNSTREAM PT VANE, T5 PROBES AND PT BLADES.  THE LIBERATION OF THE CT BLADE ALSO CAUSED COMPRESSOR TO BECOME OUT OF BALANCE CAUSING RUBBING DAMAGE OF THE IMPELLER, SPACERS AND AIRSEALS WITH THEIR MATING PARTS.  THE FACT THAT THE FAILED BLADE WAS BROKEN AT THE FIRTREE IN THE RADIUS MAY INDICATE THAT THE CAUSE OF THE FAILURE WAS A CRACK IN THE FIRTREE AREA.  THE CT VANE AND THE SMALL EXIT DUCT BURNING DAMAGE IS MOST LIKELY RESULT OF THE FAULTY FUEL NOZZLE. THE FUEL NOZZLE FAULTY FUEL SPRAY CREATED A HOT SPOT IN THE HOT SECTION DAMAGING THE SMALL EXIT DUCT AND THE CT VANE.  THE BURNED CT VANE AIRFOIL EXPOSED THE CT BLADES TO THE DIRECT AXIAL AIRFLOW WHICH PROBABLY AFFECTED THE TURBINE EFFICIENCY AND THE BLADE AIRFOILS HEAT EXPOSURE.  IT IS POSSIBLE THAT THIS CONDITION CONTRIBUTED TO THE BLADE FAILURE.
